Author Topic: A question for those who have tried flumazenil  (Read 520 times)

[Buddie]

Re: A question for those who have tried flumazenil
« Reply #10 on: May 19, 2022, 05:57:13 pm »
I did make the doctor aware of the symptoms. I don't want it to seem as thought it is worse than it is though. Sure, it's not fun, but it's really no worse than a bad wave so far. The anxiety is worse, but not unbearably bad. The near panic episodes have been brief. That is good advice on how to tackle the sensory alterations. I reminded myself of this when things were rough shortly after jumping and I guess I have lost some of those coping skills. Also, thanks for the heads up on the Magnesium. If things get worse, I'll give it a try.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: A question for those who have tried flumazenil
« Reply #11 on: May 19, 2022, 06:14:11 pm »
I did make the doctor aware of the symptoms. I don't want it to seem as thought it is worse than it is though. Sure, it's not fun, but it's really no worse than a bad wave so far. The anxiety is worse, but not unbearably bad. The near panic episodes have been brief. That is good advice on how to tackle the sensory alterations. I reminded myself of this when things were rough shortly after jumping and I guess I have lost some of those coping skills. Also, thanks for the heads up on the Magnesium. If things get worse, I'll give it a try.

You'll be fine. I know it's hard to think rationally when going through high levels of anxiety and panic (I've been there as many others on the board have). You can feel like it's all coming to an end, when it couldn't be any further from the truth. If you feel a panic attack coming on, try taking 5-10 normal breaths into a paper bag, then remove the bag and take a few normal breaths, then repeat again if necessary. This can help to increase overall CO2 levels in the blood and restore a regular heart rhythm. Only use this technique if you don't have asthma though.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: A question for those who have tried flumazenil
« Reply #12 on: May 23, 2022, 05:29:37 pm »
Just a progress update here. I stopped the treatment at four days. It was pretty miserable and I figured I could always go through another round, but I couldn't undo what was already done. I'm now three days off and I am still experiencing visible tremors and twitching that came on as a result of the flumazenil. My dizziness also seems worse. Both are hopefully trending back to where I started though. I have had some moments where I felt better than baseline (dizziness and anxiety both calmed down), but these were short lived. I am hoping that the response may be delayed or at the very least flumazenil caused no harm.
« Last Edit: May 23, 2022, 06:49:31 pm by [Buddie] »
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: A question for those who have tried flumazenil
« Reply #13 on: May 24, 2022, 05:26:25 pm »
I just started my taper from 2mg of Klonopin.  I've been on it for nearly 20 years.  My new psychiatrist dropped me way too low. I'm not on 1.5mg. A 25% reduction is way too fast. I have no way to play with tapering. I've got a feeling he won't be too understanding if I bring up a slow taper. 
I've been doing a lot of research on benzos and came across the Coleman Institute.  They use this medication to wean people off.  They told me that it would be about ten days for me.  It's expensive! There is no center near me, so I would have to go a great distance, get a hotel room and pay for airfare, etc.  Plus, it costs around $10 grand to boot. 
Is this where all of you are going to detox?
It almost sounds too good to be true. 
They don't mention that one still gets  withdrawal.  It appears that you are fine and good to go.
I almost want to do this quicker and just deal with it.
I've not mentioned it to my psych doctor just yet. 
I highly doubt they do it in the hicktown I live in.  Maybe in Nashville though.
Those who have had it....how does the process work? Is it worth it?
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: A question for those who have tried flumazenil
« Reply #14 on: May 25, 2022, 07:11:40 pm »
Hi [...],

As a previous post on another thread said, responses seem individualized, but I will point out that others have speculated that rapid tapers may lead to a higher chance of protracted issues. I believe Dr. Ashton wrote about this as well and speculated the same.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: A question for those who have tried flumazenil
« Reply #15 on: May 25, 2022, 07:53:01 pm »
[...], I don't think I want to try this.  It sounds way too good to be true.  I'm going to talk to my psych doctor in a half hour about all my worries.  I need to read the Ashton Manual. I've not done that yet.  I'm also going to ask my doctor if he's familiar with it.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: A question for those who have tried flumazenil
« Reply #16 on: May 31, 2022, 04:01:50 pm »
Just a quick update on my progress. It's been about 10 days since I stopped my 4 day flumazenil treatment. After about a week off of flumazenil things returned to normal for me and I have had no noticeable issues as a result. Around the same time I either went into a good window or flumazenil did have some benefit. Over the past 3-4 days I've had some of my best days thus far. I was able to drive at night for the first time since jumping and spent an entire day in the hot sun doing yard work with no issues. My anxiety is somewhat better than typical and most of my other symptoms are too. It also seems like my diet (or even eating large meals in general) don't effect my symptoms nearly as much now. If it is the flumazenil, I am surprised, because it seems like most have benefits pretty much immediately but it took me some time to see them. I am considering trying another longer round in the near future to see if any more benefits are to be had.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: A question for those who have tried flumazenil
« Reply #17 on: June 02, 2022, 12:03:04 pm »
I've decided not to try this.  Although it would be nice to be off of it in a week, but the side effects sound too brutal.  I'm going to stick with my doctor's plan on tapering slowly. When I get lower in dose he's going to add Ativan to it. Weird to treat a benzo with another one.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: A question for those who have tried flumazenil
« Reply #18 on: June 02, 2022, 10:01:35 pm »
If there was something that would get us off in a week without harm, we would all be off.
There is no easy way, just the wise and prudent way. Low and slow.
Patience is so crucial in this journey.
Again, do your research and listen to the wise people on here. You can learn a lot and not have to suffer so much or at all.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: A question for those who have tried flumazenil
« Reply #19 on: June 02, 2022, 10:33:33 pm »
Wouldn't do it. Scam
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.